[Skip to Content]
[Skip to Content Landing]
Article
February 1931

A DISCOLORATION OF THE SKIN AND MUCOUS MEMBRANES RESEMBLING ARGYRIA, FOLLOWING THE USE OF BISMUTH AND SILVER ARSPHENAMINEREPORT OF THREE CASES WITH MICROSCOPIC EXAMINATION, INCLUDING SPECTROGRAPHIC AND CHEMICAL ANALYSES OF THE TISSUES

Arch Derm Syphilol. 1931;23(2):266-286. doi:10.1001/archderm.1931.03880200056005
Abstract

The increase in the use of silver arsphenamine in the treatment for syphilis, not only in late cerebrospinal lesions, but in the earlier manifestations, shows that it is recognized by numerous syphilologists as a potent remedy. Some clinicians have avoided this preparation because of the possibility that it might cause argyria.

In an extended use of silver arsphenamine in the treatment for both early and late syphilis during the past eight years, I have been greatly impressed with the results obtained from the use of this drug. It has shown excellent compatibility with the body fluids, as manifested by its low toxicity and the absence of unfavorable reactions following its use, especially when given in intensive dosage and according to the methods advocated by Pollitzer,1 Kolmer2 and others in the treatment for early syphilis. Habermann.3 Sioli4 and Mucha5 stated that argyria might occur after 15

First Page Preview View Large
First page PDF preview
First page PDF preview
×